How to Know If Someone You Love is High on Gabapentin

Many individuals believe gabapentin cannot cause a serious high when taken in large doses, but unfortunately, the drug does have dangerous side effects that some users find desirable. Therefore, it is important to be able to recognize if your loved one may be getting high on this prescription medication.

Signs of a Gabapentin High

High on Gabapentin

Staring and appearing confused are signs of a gabapentin high.

According to the National Library of Medicine, gabapentin users are urged not to “take more or less of it or take it more often than prescribed” by their doctor. Those who do so often participate in this recreational drug use in order to get high. Gabapentin can cause euphoria as well as a high similar to marijuana’s. Individuals who take large doses of the drug often feel sleepy, relaxed, and calm. In addition, many individuals describe experiences of improved communication skills and sociability.

A gabapentin high can also cause a person to become zombie-like, drowsy, confused, or extremely quiet. They may stare off into space or stop talking entirely. As stated by the British Journal of General Practice, “The drug’s effects vary with the user, dosage, past experience, psychiatric history, and expectations.”

Take Back Your Life. Call The 24Hr Addiction Hotline 800-654-0987

If your loved one suddenly and inexplicably begins showing signs of:

  • Confusion
  • Euphoria
  • Drowsiness
  • Relaxation
  • Giddiness or giggliness
  • Talkativeness
  • Staring or unresponsiveness

there is a strong possibility they may be high on their gabapentin medication.

Other Signs of Gabapentin Misuse

If you believe you may have noticed the signs of a gabapentin high but need more proof that your loved one may be in need of help, consider talking to them first about their use of gabapentin and whether or not the drug is helping them. If they are abusing the medication, it is likely that they will not want to talk about it and will keep changing the subject.

Gabapentin can also cause serious depressive symptoms when a person withdraws from the drug. If the individual seems extremely happy or content one day and very depressed the next, there is a strong chance they may be abusing the drug. “Strange and unusual thoughts,” unwanted movements of the eyes, nausea, anxiety, and memory problems are also serious side effects of the drug that can be caused by normal use but will often become even more intensified if your loved one is abusing gabapentin (NLM).

Family is Forever.Get Help for Your Loved One. Call The 24Hr Addiction Hotline 800-654-0987

Can the Recreational Use of Gabapentin Lead to Addiction?

In addition, your loved one might be obtaining the drug illegally, which would mean they might be stealing or falsifying prescriptions. If they are, they may also have a book of blank prescriptions in their room. Other items that could point to gabapentin abuse include multiple prescription bottles given by different doctors and materials with which to prepare the drug for injection.

Someone who begins to exhibit these signs and symptoms and is already taking a gabapentin prescription is probably abusing their medication. However, its recent prevalence as a drug of abuse suggests that someone could find it through illegal channels as well.

Are You Looking for Gabapentin Abuse Treatment?

If your loved one is abusing gabapentin, it is not too early to seek drug addiction treatment. Call 800-654-0987 today, and we will help you find the recovery options that best suit your friend, family member, or significant other’s situation.

Tell Your Side of the StoryFill Out the Help Form